Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 2, 2024, 2:57 AM CDT for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 2:57 AM CDT (07:57 UTC)
- Expired
- Jun 2, 2024, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
852
WGUS54 KBMX 020757
FFWBMX
ALC057-075-093-127-021100-
/O.NEW.KBMX.FF.W.0010.240602T0757Z-240602T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
257 AM CDT Sun Jun 2 2024
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northwestern Walker County in central Alabama...
Southeastern Marion County in northwestern Alabama...
Northwestern Fayette County in west central Alabama...
Northeastern Lamar County in west central Alabama...
* Until 600 AM CDT.
* At 257 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Winfield, Carbon Hill, Sulligent, Guin, Brilliant, Glen Allen,
Kansas, Nauvoo, Beaverton, Gu-Win, Eldridge, Crews, Twin, Tucker,
Bazemore, Texas, Pikeville, Cedrum Area, Henson Springs and Holly
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3391 8811 3405 8809 3401 8764 3400 8764
3400 8763 3400 8762 3400 8760 3400 8758
3398 8739 3384 8741 3389 8795
FLASH FLOOD...RADAR INDICATED
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:36 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 2, 1:36 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 136 AM CDT Sun Jun 2 2024 ...New AVIATION... .SHORT TERM... (Tonight through Monday) Issued at 806 PM CDT SAT JUN 1 2024 The short wave that brought the rain earlier today has moved eastward into Georgia. This has decreased the rain coverage for the moment. A weaker short wave trough will move over northern areas overnight providing additional lift. Southerly flow in a nearly saturated low level environment will also provide lift and therefore redevelopment of showers and possibly a thunderstorm are possible overnight. It appears that the activity in southwest Mississippi is associated with another disturbance at it will take a more southerly path and stay mostly south of Central Alabama. Made some adjustments to the pops and temp/dew point trends but the overall forecast message looks good through Sunday. 75 Previous short-term discussion: (This evening through Sunday) Issued at 130 PM CDT SAT JUN 1 2024 Tonight. While the longwave trough moves east of the area overnight, an unsettled zonal flow pattern is left in its wake, with a few shortwave disturbances progged to continue to move east over the area. Additionally, the diffuse surface boundary will persist across the area, slowly moving to the northeast. The result will be lingering clouds with continued chances for scattered showers and the potential for a few thunderstorms overnight. The better chances for activity will be across the eastern half of the forecast area with slightly lower PoPs to the far northwest. There will be some potential for some patchy fog to develop across portions of the area before sunrise Sunday if winds decrease enough and if there are some breaks in the cloud cover. Winds will be light from the south at 3-6 mph. Low temperatures will range from the lower 60s far east and northeast to the upper 60s southwest. Sunday. More mid-level shortwaves will move over the area on Sunday while some height rises occur over the Southern Plains through the day. The diffuse boundary will lose further definition as it continues to lift northeast toward Eastern Tennessee. Mostly cloudy skies are expected with continued shower activity and a few thunderstorms with the better chances across the southeast portion of the forecast area. Winds will be from the south- southwest at 4-8 mph. High temperatures will range from near 80 in the higher elevations east and northeast to the upper 80s far west and southwest. 05 && .LONG TERM... (Sunday night through next Friday) Issued at 224 PM CDT SAT JUN 1 2024 No big changes from the previous forecast as the overall pattern remains the same. Even better rain chances will be in place next weekend, so stay stay tuned over the next few days to discuss the impacts to the area. 16 Previous long-term discussion: (Sunday night through next Friday) Issued at 346 AM CDT SAT JUN 1 2024 Monday through Friday. High pressure builds in across the region on Monday with generally weak flow aloft persisting through mid-week. This will lead to largely diurnal thunderstorm activity for Central AL Monday and Tuesday. The ridging begins to flatten and push southward as a trough slides through the Upper Midwest on Wednesday. A frontal boundary will push southward Wednesday through Friday leading to a better focus for showers and storms. With the surface forcing in place, along with northwesterly flow aloft, we'll need to watch this system in the coming days as it evolves to determine any severe threat, but for now will just include increasing rain and thunderstorm chances in the forecast for Thursday into Friday. 25/Owen && .AVIATION... (06Z TAFS) Issued at 126 AM CDT SUN JUN 2 2024 VFR to MVFR conditions are noted by way of cigs at present. Conditions will continue to deteriorate over the next few hours with VFR sites going to MVFR and some MVFR sites going to IFR. Will continue to have isolated to scattered SHRA and a few TSRA at times as well as upper system progresses EWD. Winds will be light/variable through sunrise and again tonight (Sun night). During the day, winds will be generally SRLY 4-6kts with some variable higher gusts possible in storms. 08 && .FIRE WEATHER... Rain chances remain near or above 30 percent for Sunday and become more isolated on Monday. Winds will become more southerly tonight into Sunday. RH values will remain above 50 through Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 63 89 66 / 60 20 20 10 Anniston 83 64 89 67 / 50 20 20 10 Birmingham 83 67 89 69 / 40 20 20 10 Tuscaloosa 86 67 89 70 / 20 20 20 10 Calera 84 66 89 69 / 30 20 20 10 Auburn 82 66 86 69 / 40 20 20 10 Montgomery 84 67 89 69 / 40 20 20 10 Troy 84 66 89 68 / 40 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...75/05 LONG TERM....16/25/Owen AVIATION...08
Hazardous weather outlook, Jun 1, 8:08 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 808 PM CDT Sat Jun 1 2024 ALZ011>015-017>050-030415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 808 PM CDT Sat Jun 1 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:43 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Jun 2, 2:19 AM CDT | Areal Flood Advisory | BMX | Fayette, Marion, Walker, Winston | 3 hr |
| Jun 2, 4:03 PM CDT | Special Weather Statement | BMX | Montgomery | 57 min |
| Jun 2, 5:40 PM CDT | Special Weather Statement | BMX | Tallapoosa | 65 min |
| Jun 2, 5:42 PM CDT | Special Weather Statement | BMX | Macon | 63 min |
| Jun 2, 6:18 PM CDT | Special Weather Statement | BMX | Perry | 27 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.